Bit of a disaster with T3

Well that was a bit of a disaster, I’m on 25 mcg of T4 should be on 100/125 alt days, So saw endo a couple of weeks ago who said that she thought that I was allergic to T4 and would prescribe T3 she said that she would start me on 10 mcg, So while waiting for all this to happen I bought T3 25mcg cut the pill in half and took that, day one was fine and I felt well, day two was good and so I thought well I wonder if I’m good to take the other half of the pill at night, well didn’t sleep very well got up the next morning and took another half, boy did I regret that, massive reaction to overtreatment, really bad chest pains, emotional rollercoaster (weeping for no reason) then started running some sort of fever by the time I went to bed I was shaking so much I could hardly get undressed. Got up this morning and seem fine, luckily this stuff is more forgiving than T4 that takes weeks to get out of your system. I should have known better, people on the forum did say be careful not to take it too fast, but did I listen. NO I DIDN’T, I’m actually going to wait now until my GP gives me the pills but I’m going to take tiny amounts and increase really slowly as I really don’t want to rerun of yesterday. Honestly I was in such a state!! I go running most days and it was raining yesterday but out I went anyway thinking it doesn’t matter if I cry as it’s raining, on my runs I feed “My Crows” and assorted dogs that are my regulars, so loaded up with biscuits off I went, my favourite crow is an old girl I call Haffoot as she only has half a foot and I always make sure she gets the most, well I took one look at her poor foot yesterday and cried like a 4 year old, I mean sobbed, Luckily there was no one around, I did laugh at the same time however as she looked at me with a look that said, “what the hell is wrong with you?” and then in my mind’s eye I heard my father now long gone who was a naval officer saying “for god’s sake man pull yourself together!!” So between the crows and my father I did make a concerted effort however I have to say I failed rather badly. Still today is good and I’ve a new plan for when the GP gives me T3. And at least unlike T4 the overtreatment doesn’t last for weeks or months.

6 Replies

oldestnewest
  • Marty123,

    Doctors over medicate patients all the time only they call it over-replacement. Why not go back to 6.25mcg or 12.5mcg daily. If 12.5mcg feels too much then skip a dose and go back to 6.25mcg.

  • thank you I will start low and build up slowly as everyone here advised!!

  • Oh bless you, it is horrible being on too much t3. The good thing is that it goes fairly quickly. As you have already twigged you need the levo to slowly leave your system before overloading it w t3. You'll get there.

    Keep in mind that just because you're not taking the levo every day, it is still in there, so you're not unmedicated, it's just that the medicine is winding down, and you'll keep topping up w gradually higher doses of t3.

    Good luck!

  • Oh Marty, I'm going to add my dear departed mother's advice into the mix: she used to say "learn by your mistakes" and I think you have. We've all been keen to get well again, so don't beat yourself up. I believe having a good sob is good for us now and again too.

  • thankyou for your kind words, I will take your mother's advice !! I think that we should listen to loved ones who have gone before, they lived through a lot.

  • Go by how you feel and dose accordingly.

You may also like...